MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING YEL 24GA X .75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING YEL 24GA X .75IN; INTRAVASCULAR CATHETER
Catalog Number 382612
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blood control value malfunctioned with bd insyte autog bc wing yel 24ga x.75in.The following information was provided by the initial reporter: it was reported by customer that blood control value of the iv didn't work upon insertion.Blood control value of the iv didn't work upon insertion.Customer response received 02/20/2024 " iv stick (primary) was a ¿miss.¿ second iv was placed without incident.".
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Additional information: details on event added to b5 from customer.Investigation results: the complaint that the blood control value didn't work was confirmed from the circumstantial evidence of a damaged septum; however, the root cause could not be determined.One 24g insyte autoguard unit from lot #3153587 was provided for investigation.The sample exhibited evidence of use and the actuator had been advanced through the blood control valve.The actuator was removed and a microscopic examination of the septum revealed a tear in the septum at the terminus of one slit.As the device has been opened, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.No other similar complaints were reported from this lot.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.
 
Event or Problem Description
Additional information from the customer: no mucosal exposure to hcp.Ppe was worn by hcp.No additional interventions necessary for hcp.It is unknown if the patient had a history of bloodborne disease.

Brand Name
BD INSYTE AUTOG BC WING YEL 24GA X .75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18906584
Report Number1710034-2024-00187
Device Sequence Number7876534
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number382612
Device Lot Number3153587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown